Adaptive wavelet series estimation in separable nonparametric regression models

Data di pubblicazione: 1 Ott 2001

RivistaFonte dati: ARCHIVIO

It is well-known that multivariate curve estimation suffers from the “curse of dimensionality.” However, reasonable estimators are possible, even in several dimensions, under appropriate restrictions on the complexity of the curve. In the present paper we explore how much appropriate wavelet estimators can exploit a typical restriction on the curve such as additivity. We first propose an adaptive and simultaneous estimation procedure for all additive components in additive regression models and discuss rate of convergence results and data-dependent truncation rules for wavelet series estimators. To speed up computation we then introduce a wavelet version of functional ANOVA algorithm for additive regression models and propose a regularization algorithm which guarantees an adaptive solution to the multivariate estimation problem. Some simulations indicate that wavelets methods complement nicely the existing …

Editore
Kluwer Academic Publishers
Fonte
Statistics and Computing
ID archivio
94e9f1622f12b855da85a780794f69b1
Riferimenti
Volume: 11 Issue: 4 Pages: 373-394